Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 23, 2024, 7:48 PM CDT for Leon County, Robertson County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2024, 7:48 PM CDT (00:48 UTC)
- Expired
- May 23, 2024, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:15 PM CDT | HAIL 1.25 | 4 W Jewett, TX | Half dollar size hail on FM 1469 west of Jewett. |
| May 23, 8:20 PM CDT | HAIL 1 | 1 Ssw Jewett, TX | Quarter hail near HWY 79/39. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 5:55 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
734
WFUS54 KFWD 240048
TORFWD
TXC289-395-240130-
/O.NEW.KFWD.TO.W.0041.240524T0048Z-240524T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
748 PM CDT Thu May 23 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Robertson County in central Texas...
Southwestern Leon County in central Texas...
* Until 830 PM CDT.
* At 748 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Twin Oak Reservoir, or 21 miles
southeast of Groesbeck, moving east at 15 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Robertson and southwestern Leon Counties, including
the following locations... Jewett, Marquez, Seale, Corinth,
Robbins, Flynn, and Bald Prairie.
This includes Interstate 45 between mile markers 171 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3110 9608 3121 9644 3130 9644 3142 9620
3139 9600
TIME...MOT...LOC 0048Z 268DEG 14KT 3125 9636
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Reeves1 follow-up statement
385
WWUS54 KFWD 240121
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
821 PM CDT Thu May 23 2024
TXC395-240130-
/O.CAN.KFWD.TO.W.0041.000000T0000Z-240524T0130Z/
Robertson TX-
821 PM CDT Thu May 23 2024
...THE TORNADO WARNING FOR NORTHEASTERN ROBERTSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for central
Texas.
&&
LAT...LON 3119 9606 3124 9627 3129 9633 3130 9633
3130 9632 3136 9632 3142 9620 3139 9600
TIME...MOT...LOC 0120Z 251DEG 19KT 3133 9619
$$
TXC289-240130-
/O.CON.KFWD.TO.W.0041.000000T0000Z-240524T0130Z/
Leon TX-
821 PM CDT Thu May 23 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WEST
CENTRAL LEON COUNTY...
At 820 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Lake Limestone, or 21 miles south
of Teague, moving east at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake Limestone, Corinth, Jewett, Marquez, and Robbins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3119 9606 3124 9627 3129 9633 3130 9633
3130 9632 3136 9632 3142 9620 3139 9600
TIME...MOT...LOC 0120Z 251DEG 19KT 3133 9619
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 7:45 PM CDT, 3 minutes earlier.
Area forecast discussion, May 23, 7:45 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 745 PM CDT Thu May 23 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Friday/ A lone tornadic supercell continues to make progress through Central Texas this evening within an environment characterized by exceptional instability and locally maximized low-level shear and helicity. This storm is likely to affect additional downstream counties through the evening, and is unlikely to be significantly affected by a loss of heating and diurnal increase in MLCIN. Back to the west, dryline convection developed west of the forecast area over the past few hours, but has begun to wane as it spread eastward through the Concho Valley into a less favorable and more stable environment. Additional cells also briefly developed along the I-20 corridor along a northward-moving outflow boundary from Central Texas convection earlier in the day, but a worked-over environment over much of North Texas prevented these cells from achieving deep convection, and have since dissipated. Following the departure of the Central Texas supercell, the overnight period is expected to be relatively quiet, with perhaps some isolated redevelopment occurring in parts of North Texas in accordance with a strengthening nocturnal low-level jet. A hot and humid day is in store for tomorrow, and heat index values of 97-103 will be common across much of the area. By late afternoon, a slow-moving frontal zone and dryline intersection will move into northwestern portions of the CWA, offering a source of lift to a highly unstable warm sector. Isolated to scattered convective development is expected across portions of North Texas by late afternoon, but convective coverage remains uncertain at this time. All severe hazards would be possible with late afternoon convection once again, as a supercellular storm mode should dominate. -Stalley && .LONG TERM... /Issued 238 PM CDT Thu May 23 2024/ /Friday through Thursday/ The weather pattern will remain active as we head into the weekend with low level moisture staying in place and multiple shortwaves moving though southwest flow aloft. Scattered thunderstorms will be possible on Friday along and ahead of a cold front and dryline. The best storm chances will be during the late afternoon and early evening, mainly east of the I-35 corridor. A cap of warm air will limit/prevent storms from developing, but if the cap breaks, storm could become strong to severe quickly, capable of producing large hail and damaging winds. The loss of surface heating and the passage of the shortwave will end storm chances Friday evening. Saturday morning should start out rain-free but another shortwave will emerge out of West Texas in the afternoon while a dryline approaches from the west. The best storm chances will be from the Red River northward where the cap is most likely to break, but there is at least a low potential for storms across most of North Texas. Any storm that manages to develop will have potential to become severe. Storms will shift eastward with the passing shortwave Saturday night. Sunday should be rain-free with no discernible source of lift on either the synoptic or mesoscale. The passage of a shortwave across the Northern and Central Plains Sunday night will send a cold front southward through the region on Memorial Day. We don't anticipate any storms with the front since moisture will be very limited above 850 mb. However, there may be just enough moisture across Central Texas for a few thunderstorms Monday evening. The front will bring a temporary end to the oppressive humidity, with dew points falling into the upper 50s to lower 60s by Tuesday morning. The front will lift slowly back to the north Tuesday night through Wednesday, resulting in low level moisture return and a return of thunderstorm chances. Storm chances will increase Wednesday night through Thursday with the passage of a shortwave. High temperatures Friday through Sunday will be generally in the 90s and low temperatures will be in the upper 60s and 70s. High temperatures Memorial Day through Thursday will be slightly cooler with mainly 80s and lower 90s. Lows will finally fall below the 70s for most locations the first half of next week. 79 && .AVIATION... /NEW/ /00z TAFs/ Isolated shower and thunderstorm activity was moving across portions of D10 as of 00z, but has largely begun to dissipate with minimal further potential for lightning in the vicinity. New convection presently appears unlikely at the TAF sites themselves during the overnight period, although isolated convection could continue across parts of East and Central Texas for a few more hours. Expect a return to widespread MVFR cigs tonight which will persist until midday Friday. Scattering to VFR is expected by the afternoon, with renewed chances for isolated convection within D10 after ~21z as frontal boundary and dryline approach from the northwest. A brief period of VCTS has been introduced to address this low potential near the end of the valid TAF period. Outside of convective influences, a south/southwest wind will prevail at 10-20 kts. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 94 72 92 77 / 30 20 10 20 10 Waco 73 92 71 92 76 / 30 20 20 5 5 Paris 68 88 69 88 73 / 60 20 30 10 20 Denton 69 92 69 90 75 / 30 10 5 20 20 McKinney 71 91 70 90 75 / 40 20 10 10 20 Dallas 72 94 72 92 77 / 30 20 10 10 10 Terrell 71 90 71 90 75 / 50 20 20 0 5 Corsicana 74 92 73 92 77 / 30 20 20 0 5 Temple 74 92 72 93 75 / 20 30 10 5 5 Mineral Wells 72 96 68 93 74 / 20 10 5 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Friday for TXZ092>095-102>107-117>123- 130>135-141>148-156>161. &&
Hazardous weather outlook, May 23, 2:58 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 258 PM CDT Thu May 23 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 258 PM CDT Thu May 23 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are possible late this afternoon and tonight. A few of the storms may be severe with large hail and damaging winds. Heavy rain could also result in flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are additional chances for thunderstorms Friday and Saturday. Though storm coverage may be isolated, any storm that develops could quickly become severe. Additional storms are possible around the middle of next week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening.
In the hours before
Special weather statement, May 23, 3:39 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
339 PM CDT Thu May 23 2024
TXZ144>146-159-161-232115-
Limestone TX-Bosque TX-Hill TX-Navarro TX-McLennan TX-
339 PM CDT Thu May 23 2024
...Strong thunderstorms will impact portions of north central
McLennan, central Bosque, northwestern Limestone, Hill and
southwestern Navarro Counties through 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hubbard to near Meridian. Movement was
east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Hillsboro, Whitney, Dawson, Bynum, Navarro Mills Lake, Aquilla
Lake, and Lake Whitney around 345 PM CDT.
Carl's Corner around 400 PM CDT.
Other locations impacted by these storms include Malone, Birome,
Kopperl, Cedar Shores, Brandon, Mount Calm, Irene, Penelope, Abbott,
and Lakewood Harbor.
This includes the following highways...
Interstate 35 between mile markers 351 and 369.
Interstate 35W near mile marker 1.
Interstate 35E between mile markers 371 and 372.
Interstate 45 between mile markers 220 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 9640 3213 9746 3206 9769 3194 9783
3171 9675 3183 9653
TIME...MOT...LOC 2039Z 258DEG 35KT 3190 9681 3201 9766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
ReevesLocal storm report, May 23, 6:19 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
619 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 1 SE Bruceville-Eddy 31.31N 97.23W
05/23/2024 McLennan TX Emergency Mngr
Photos received of a damaged home and
detached metal garage about 1.5 miles SE of
Bruceville Eddy near the county line. Time
and location approximate.
&&
MSSLocal storm report, May 23, 6:44 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
644 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 5 W Kosse 31.31N 96.72W
05/23/2024 M2.00 Inch Falls TX Emergency Mngr
2 inch hail on HWY 7 west of Kosse.
&&Local storm report, May 23, 7:00 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
700 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM Hail Kosse 31.31N 96.63W
05/23/2024 M1.75 Inch Limestone TX Emergency Mngr
Golf ball size hail in Kosse.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Tornado Warning | FWD | Leon, Limestone, Robertson | 46 min |
| May 23, 8:26 PM CDT | Tornado Warning | FWD | Leon | 14 min |
| May 23, 9:56 PM CDT | Special Weather Statement | FWD | Cooke | 64 min |
| May 23, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| May 23, 10:54 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 66 min |
| May 23, 11:32 PM CDT | Flash Flood Warning | FWD | Grayson | 118 min |
| May 23, 11:51 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 69 min |
| May 24, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 49 min |
| May 24, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt | 62 min |
| May 24, 3:11 AM CDT | Special Weather Statement | FWD | Lamar | 49 min |
| May 24, 3:56 AM CDT | Special Weather Statement | FWD | Lamar | 49 min |
| May 24, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| May 24, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 44 min |
| May 24, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 59 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 60 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 42 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 38 min |
| May 24, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 48 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 57 min |
| May 24, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 56 min |
| May 24, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 59 min |
| May 24, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 71 min |
| May 24, 5:49 PM CDT | Tornado Warning | FWD | Cooke | 41 min |
| May 24, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 54 min |
| May 24, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 63 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 64 min |
| May 24, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 24, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 33 min |
| May 24, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 30 min |
| May 24, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 16 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.